Alert archive / Idaho / Winter Weather Advisories in 2017
Winter Weather Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this winter weather advisory at Mar 4, 2017, 1:54 PM MST. It took effect at Mar 5, 2017, 5:00 AM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 1:54 PM MST (20:54 UTC)
- In effect from
- Mar 5, 2017, 5:00 AM MST
- Expired
- Mar 6, 2017, 5:00 AM MST
- In force
- 24 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
488 WWUS45 KPIH 042054 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 154 PM MST Sat Mar 4 2017 IDZ018-031-051230- /O.CON.KPIH.WS.W.0011.000000T0000Z-170305T1800Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 154 PM MST Sat Mar 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * IMPACTS...Moderate to heavy snow will likely cause hazardous travel over mountain passes, including Galena Summit and Banner Summit. * TIMING...Snow, heavy at times will continue through 5 AM MST Sunday. * SNOW ACCUMULATIONS...Storm total accumulation of 10 to 17 inches is expected above 7500 feet with 4 to 9 inches possible in the lower valleys. * CONFIDENCE...High confidence in timing. Moderate confidence in amounts due to varying snow levels through the period. * LOCATIONS...Galena Summit, Banner Summit, the Sawtooth basin, including Stanley and Ketchum. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ019-023-025-051230- /O.NEW.KPIH.WW.Y.0021.170305T1200Z-170306T1200Z/ Upper Snake Highlands-Caribou Highlands- Wasatch Mountains/Idaho Portion- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 154 PM MST Sat Mar 4 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM MST MONDAY... The National Weather Service in Pocatello has issued a Winter Weather Advisory for snow and blowing snow, which is in effect from 5 AM Sunday to 5 AM MST Monday. * IMPACTS...Snow, heavy at times will cause travel difficulties Sunday through Monday morning. Southwest winds of 15 to 20 mph will also cause blowing and drifting of snow. * TIMING...Sunday morning through early Monday morning. * SNOW ACCUMULATIONS...Snow accumulation of 4 to 6 inches above 6500 feet, and 2 to 4 inches at lower elevations. * CONFIDENCE...Confidence on timing is high, for accumulations, moderate to high confidence. * LOCATIONS...The Eastern Highlands from Bear Lake north to Macks Inn, including Targhee Pass, Pine Creek Pass, Emigration Pass, and Geneva Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow and blowing snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
3 follow-up statements
082 WWUS45 KPIH 051023 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 323 AM MST Sun Mar 5 2017 IDZ018-031-051800- /O.CON.KPIH.WS.W.0011.000000T0000Z-170305T1800Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 323 AM MST Sun Mar 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * IMPACTS...Moderate to heavy snow will likely cause hazardous travel over mountain passes, including Galena Summit and Banner Summit. * TIMING...Snow, heavy at times will continue through 11 AM MST today. * SNOW ACCUMULATIONS...Storm total accumulation of 10 to 15 inches is expected above 7500 feet with 4 to 9 inches possible in the lower valleys. * CONFIDENCE...High confidence in timing. Moderate confidence in amounts due to varying snow levels through the period. * LOCATIONS...Galena Summit, Banner Summit, the Sawtooth basin, including Stanley and Ketchum. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ019-023-025-052200- /O.CON.KPIH.WW.Y.0021.170305T1200Z-170306T1200Z/ Upper Snake Highlands-Caribou Highlands- Wasatch Mountains/Idaho Portion- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 323 AM MST Sun Mar 5 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * IMPACTS...Snow, heavy at times will cause travel difficulties today through Monday morning. Southwest winds of 15 to 20 mph will also cause blowing and drifting of snow. * TIMING...Through early Monday morning. * SNOW ACCUMULATIONS...Snow accumulation of 5 to 8 inches above 6500 feet, and 2 to 4 inches at lower elevations. * CONFIDENCE...Confidence on timing is high, for accumulations, moderate to high confidence. * LOCATIONS...The Eastern Highlands from Bear Lake north to Macks Inn, including Targhee Pass, Pine Creek Pass, Emigration Pass, and Geneva Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow and blowing snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
842 WWUS45 KPIH 051756 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1056 AM MST Sun Mar 5 2017 IDZ018-031-051900- /O.EXP.KPIH.WS.W.0011.000000T0000Z-170305T1800Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 1056 AM MST Sun Mar 5 2017 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Snow accumulation last night and this morning was limited to 2 to 5 inches and mostly above 6500 feet elevation. The Winter Storm Warning will be allowed to expire at 11 AM MST. $$ IDZ019-023-025-061200- /O.CON.KPIH.WW.Y.0021.000000T0000Z-170306T1200Z/ Upper Snake Highlands-Caribou Highlands- Wasatch Mountains/Idaho Portion- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 1056 AM MST Sun Mar 5 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * IMPACTS...Snow, heavy at times will cause travel difficulties today through Monday morning. Southwest winds of 15 to 20 mph will also cause blowing and drifting of snow. * TIMING...Through early Monday morning. * SNOW ACCUMULATIONS...Snow accumulation of 5 to 8 inches above 6500 feet, and 2 to 4 inches at lower elevations. * CONFIDENCE...Confidence on timing is high, for accumulations, moderate to high confidence. * LOCATIONS...The Eastern Highlands from Bear Lake north to Macks Inn, including Targhee Pass, Pine Creek Pass, Emigration Pass, and Geneva Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow and blowing snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
797 WWUS45 KPIH 061144 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 444 AM MST Mon Mar 6 2017 IDZ019-023-025-061245- /O.EXP.KPIH.WW.Y.0021.000000T0000Z-170306T1200Z/ Upper Snake Highlands-Caribou Highlands- Wasatch Mountains/Idaho Portion- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 444 AM MST Mon Mar 6 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Weather system has shifted to the east taking the heaviest of the snowfall with it. Light snowfall is still possible today and tonight. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter weather advisory went out at Mar 4, 2:23 AM MST, 11 hours 31 minutes earlier.
Area forecast discussion, Mar 4, 2:23 AM MST, 11 hours 31 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 223 AM MST Sat Mar 4 2017 .SHORT TERM...Today through Monday night. Period of active weather will continue with upper trough offshore and a cold front situated over the Cascade range as of 08Z this morning. The cold front will shift eastward throughout the day as snowfall continues over the Central Mountains. A wave will develop along the front before it enters Idaho, and will swing through the state Sunday evening. Front will continue to produce snow over the Central Mountains until later Sunday morning with snowfall amounts tapering off after noon Sunday. The front should be in Wyoming by tomorrow evening. Have extended the winter headlines through 11 am Sunday, after which snowfall should become light over the Central Mountains, but the Eastern Highlands may see a short period of moderate snowfall tomorrow night. PoPs should be weaker on Monday, but should pick up Monday night as the next upper trough makes its way into the region. Hinsberger .LONG TERM...Tuesday through Saturday night. Models in relative agreement Tuesday thru Thursday with decreasing precip chances as a flat ridge over the west gains amplitude. Precip on Tue mainly limited to the westerly flow upslope favored areas of the central mtns and eastern highlands. Models diverge Thu night with the GFS quick to spread precip across the fcst area with the collapse of the ridge...while the ECMWF runs about 12 hrs slower. In any case the best chances will be in the central mtns and eastern highlands. By the weekend...the ECMWF rebuilds the upper ridge...but flow becomes more zonal Sat night and brings in some Pac moisture. The GFS maintains an overall trof pattern...and is wetter. Will find middle ground with a slight leaning toward the drier ECMWF. Hedges && .AVIATION...A deep storm system off the Pac NW coast will pump moisture into the central mtns today and tonight. Cig/vis expected to deteriorate this aftn and tonight at KSUN as snow becomes widespread. The remaining sites should remain VFR with vcnty showers. Hedges && .HYDROLOGY...NOHRSC continues to model modest snowmelt across the Snake Plain through Sunday night, and also across the South Central Highlands. Temperatures should reach the 40s today, and mid 30s tomorrow in the affected areas. Overnight lows will help put the brakes on snowmelt tonight. A possible mitigating factor comes up in the LIS 0-10cm relative soil moisture from our NASA SPoRT feed which includes the possibility of some infiltration rather than runoff, particularly in parts of Minidoka and Lincoln counties. Still looking for snow levels to come back down to the valley floor as a cold front sweeps through the area Sunday evening. Will keep areal flood watch in effect for now. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch from 9 AM MST this morning through Monday morning for IDZ017-019>024. Winter Storm Warning until 11 AM MST Sunday for IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:33 PM MST | Areal Flood Advisory | PIH | Minidoka | 4 days |
Nearby
Winter Weather Advisories in Idaho, 2017Every winter weather advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.